Alert archive / Wyoming / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 5, 2015, 6:43 PM MDT for Sheridan County, Wyoming. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2015, 6:43 PM MDT (00:43 UTC)
- Expired
- Jun 5, 2015, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Sheridan County, WY
The radar
The Billings radar (KBLX), 185 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:15 PM MDT | FLASH FLOOD | 5 Ese Big Horn, WY | BIRD FARM ROAD IS FLOODED WITH HIGH WATER OVER THE ROAD. |
| Jun 5, 7:15 PM MDT | FLASH FLOOD | 5 Ese Big Horn, WY | |
| Jun 5, 9:10 PM MDT | FLASH FLOOD | 6 S Sheridan, WY | OVER A FOOT OF WATER RUSHING INTO HOMES. |
| Jun 5, 9:10 PM MDT | FLASH FLOOD | 6 S Sheridan, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS55 KBYZ 060043
FFWBYZ
WYC033-060345-
/O.NEW.KBYZ.FF.W.0004.150606T0043Z-150606T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
643 PM MDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SHERIDAN COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 945 PM MDT
* AT 641 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG HORN...STORY AND BANNER.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
THIS WARNING ALSO INCLUDES INTERSTATE 90 SOUTH OF SHERIDAN TO THE
THE JOHNSON COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU LIVE IN A LOW LYING AREA IN THE WARNING MOVE TO HIGHER GROUND
NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4473 10703 4482 10679 4456 10672 4456 10705
$$
CHAMBERS2 follow-up statements
275 WGUS75 KBYZ 060102 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 702 PM MDT FRI JUN 5 2015 WYC033-060345- /O.CON.KBYZ.FF.W.0004.000000T0000Z-150606T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN WY- 702 PM MDT FRI JUN 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR SOUTH CENTRAL SHERIDAN COUNTY... AT 659 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BIG HORN...STORY AND BANNER. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA. FLOOD WATERS ARE MOVING DOWN PRAIRIE DOG CREEK AND IT TRIBUTARIES FROM NEAR BANNER TO EAST OF SHERIDAN. FLASH FLOODING HAS BEEN REPORTED ALONG BIRD FARM ROAD BETWEEN BIG HORN AND BANNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNED AREA AND IN A LOW LYING AREA MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4473 10703 4482 10679 4456 10672 4456 10705 $$ CHAMBERS
374 WGUS75 KBYZ 060247 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 847 PM MDT FRI JUN 5 2015 WYC033-060345- /O.CON.KBYZ.FF.W.0004.000000T0000Z-150606T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN WY- 847 PM MDT FRI JUN 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR SOUTH CENTRAL SHERIDAN COUNTY... AT 843 PM MDT...THE FLASH FLOOD WARNING CONTINUES FOR SOUTH CENTRAL SHERIDAN COUNTY. RADAR INDICATED OVER TWO INCHES OF RAIN FELL IN THIS AREA EARLIER THIS EVENING...AND FLASH FLOODING WAS REPORTED BETWEEN THE TOWNS OF BIG HORN AND BANNER ALONG BIRD FARM ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BIG HORN...STORY AND BANNER. RAINFALL HAS DIMINISHED ACROSS THE WARNED AREA BUT ANY ADDITIONAL RAINFALL TONIGHT WILL CAUSE ADDITIONAL FLOODING. PRAIRIE DOG CREEK AND ITS TRIBUTARIES IS THE MAIN CREEK SEEING DANGEROUS RUNOFF...WITH RISES ALSO EXPECTED ON LITTLE GOOSE CREEK FROM THIS HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4473 10703 4482 10679 4456 10672 4456 10705 $$ CHAMBERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 4:10 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 4:10 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
410 PM MDT FRI JUN 5 2015
.SHORT TERM...VALID FOR SAT AND SUN...
SHEAR IS INCREASING A BIT IN RESPONSE TO WESTERLY JET TO OUR NORTH
AND ENERGY APPROACHING FROM THE SOUTH. HAVE ISSUED A SEVERE
THUNDERSTORM WATCH THROUGH THE EVENING TO COVER POTENTIAL FOR
LARGE HAIL AND STRONG WINDS...IN ADDITION TO THE THREAT OF HEAVY
RAIN.
PREVIOUS DISCUSSION ISSUED 223 PM...
WE ARE STARTING TO SEE SOME CONVECTION SPREAD INTO THE BEARTOOTH
ABSAROKAS AND OVER THE SOUTHERN BIGHORN MTNS AS OF 1930Z. UPPER
SUPPORT WILL INCREASE OVER THE COMING HOURS AS JET LIFTS OUT OF
THE SOUTH...ALONG EASTERN FLANK OF DEEP UPPER LOW WHICH IS MOVING
SLOWLY OVER THE SW CONUS. CONVECTIVE INITIATION WILL BE
INTERESTING TO WATCH AS THERE ARE AREAS OF LINGERING UPSLOPE
STRATOCU AND MID CLOUD WHICH ARE LIMITING SFC HEATING...SO FOCUS
MAY BE ALONG DIFFERENTIAL HEATING BOUNDARIES OVER THE NEXT FEW
HOURS. MOISTURE CONTENT OF THIS EARLY JUNE AIRMASS IS IMPRESSIVE
WITH DEWPTS IN THE MID TO UPPER 50S AND PWATS ANALYZED TO BE OVER
AN INCH ACROSS OUR EAST. SOUTHEASTERLY SFC WINDS OF 15-25 MPH FROM
SHERIDAN TO BAKER ARE PROVIDING SOME LOW LEVEL SHEAR...BUT
EFFECTIVE BULK SHEAR VALUES REMAIN LOW AT 25 KTS OR LESS.
OVERALL THEME OF FORECAST REMAINS UNCHANGED WITH WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY LATE THIS AFTERNOON THROUGH TONIGHT...
WITH MAIN THREATS TO BE SMALL HAIL AND VERY HEAVY RAIN...
ESPECIALLY IN OUR EAST WHERE WE ARE ANTICIPATING MULTIPLE ROUNDS
OF SLOW-MOVING CONVECTION PER SOUTHEASTERLY LOW LEVEL JET AND
LATE ARRIVAL OF NORTHERN BRANCH SHORTWAVE FROM THE WEST. FLASH
FLOOD WATCH ALREADY IN EFFECT FOR OUR EASTERN ZONES FROM 21Z TO
12Z EARLY SATURDAY. EXPECT SHEAR TO INCREASE MODESTLY TO 25-30 KTS
BY EVENING AND THIS MAY BE ENOUGH TO SUPPORT A FEW SEVERE STORMS
AS WELL.
SHOWERS AND TSTMS WILL DIMINISH FROM WEST TO EAST LATE TONIGHT PER
PASSAGE OF NORTHERN BRANCH SHORTWAVE. DRYING FROM THE NORTH WILL
COMMENCE SATURDAY WITH SOME SHOWERS AND ISOLD TSTMS TAPERING FROM
NORTH TO SOUTH THROUGH THE DAY...AS DEEP MOISTURE BECOMES
SUPPRESSED TO OUR SOUTH. COULD SEE ISOLD DIURNAL CONVECTION OVER
OUR SOUTHERN MTNS ON SUNDAY BUT FOR THE MOST PART WE WILL BE UNDER
THE INFLUENCE OF DRIER AND STABLE SFC RIDGING ANCHORED OVER THE
PAC NW...WITH TROF REMAINING OVER THE SW CONUS.
TEMPS THE NEXT COUPLE DAYS WILL BE ON THE WARM SIDE OF NORMAL WITH
70S FOR HIGHS SATURDAY AND UPPER 70S TO LOWER 80S SUNDAY...WITH
PLENTY OF SUNSHINE FOR THE LATTER HALF OF THE WEEKEND.
JKL
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
MONDAY LOOKS TO BE DRY AND THE WARMEST DAY OF THE EXTENDED PERIOD
WITH HIGHS WELL INTO THE 80S AND MAYBE NEAR 90F IN PLACES. THIS
SHOULD ALSO BE THE WARMEST DAY YET OF 2015. DRY FRONTAL PASSAGE
LOOKS IN STORE FOR MONDAY NIGHT AND EARLY TUESDAY...WITH TEMPS ON
THE POST-FRONTAL SIDE COOLER BUT STILL ABOVE NORMAL. LATEST
MODELS HAVE TRENDED A BIT WEAKER W/ THIS FRONTAL PASSAGE...SO
EXPECT HIGHS STILL IN THE LOWER TO MID 80S TUESDAY AND MAYBE UPPER
80S IN OUR SOUTHEAST.
THINGS WILL GET MORE INTERESTING AGAIN BEGINNING LATE TUESDAY
AND TUESDAY NIGHT AS RIDGE BEGINS TO BREAK DOWN...BOTH IN RESPONSE
TO WESTERN CANADA SHORTWAVE AND ENERGY COMING OUT OF THE SW CONUS
IN BACKING FLOW ALOFT. GOOD CHANCE OF SHOWERS AND TSTMS EXISTS
WEDNESDAY INTO THURSDAY WITH PERSISTENT MODEL AGREEMENT. TEMPS
WILL TREND COOLER THESE DAYS WITH BELOW NORMAL HIGHS POSSIBLE BY
THURSDAY. WE SHOULD START TO TREND DRIER AND WARMER BY FRIDAY AS
PACIFIC NW RIDGE BEGINS TO BUILD BACK IN.
JKL
&&
.AVIATION...
LOCAL MVFR CIGS CONTINUES TO IMPACT WESTERN AREAS NEAR KBIL AND
KLVM AS OF 19Z...BUT SHOULD SEE IMPROVEMENT TO VFR BY LATE
AFTERNOON. MAIN HAZARD TO AVIATION WILL BE SHOWERS AND
THUNDERSTORMS WHICH WILL IMPACT THE ENTIRE REGION LATE THIS
AFTERNOON THROUGH TONIGHT. EXPECT LOCAL MVFR WITH HEAVY RAIN AND
POSSIBLE HAIL IN THE STRONGER STORMS...ALONG WITH OCCASIONAL
MOUNTAIN OBSCURATIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL
DIMINISH SATURDAY AS WE BEGIN TO DRAW DRIER AIR IN FROM THE NORTH.
JKL
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 055/075 053/080 057/088 060/083 058/077 056/073 053/075
63/W 00/B 00/U 01/B 35/T 53/T 32/T
LVM 049/073 048/079 050/086 053/084 054/076 052/072 048/074
43/T 21/B 00/U 12/T 35/T 54/T 33/T
HDN 055/077 050/082 053/089 057/086 055/079 055/075 053/077
63/W 00/B 00/U 01/B 35/T 54/T 22/T
MLS 058/078 054/083 058/089 060/084 058/077 056/073 053/073
73/W 00/U 00/U 01/U 34/T 44/T 22/T
4BQ 056/075 053/080 056/085 058/083 057/077 056/071 051/073
73/T 10/B 00/U 01/U 35/T 54/T 32/T
BHK 056/076 051/082 052/086 057/082 053/074 052/071 048/071
93/T 10/U 00/U 01/U 24/T 44/T 32/T
SHR 050/072 049/076 051/084 052/082 053/077 054/071 049/071
64/T 21/B 00/B 12/T 35/T 54/T 32/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ZONES 28>42-56>58-63>68.
FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR ZONES
31>33-36-37-58.
WY...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 5, 4:11 PM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 411 PM MDT FRI JUN 5 2015 MTZ028>042-056>058-063>068-WYZ098-099-062215- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 411 PM MDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SLOW MOVING THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THIS COULD PRODUCE LOCALIZED FLASH FLOODING. SOME OF THE STORMS MAY ALSO BE SEVERE WITH HAIL AND STRONG WINDS. PLEASE PAY ATTENTION TO THE SKIES AND MONITOR LOCAL WEATHER ALERTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
In the hours before
Local storm report, Jun 5, 5:42 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
542 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 16 NNE BROADUS 45.35N 105.67W
06/05/2015 M1.00 INCH POWDER RIVER MT PUBLIC
&&Special weather statement, Jun 5, 6:01 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 601 PM MDT FRI JUN 5 2015 WYZ098-099-060045- NORTHEAST BIG HORN MOUNTAINS WY-SHERIDAN FOOTHILLS WY- 601 PM MDT FRI JUN 5 2015 ...SIGNIFICANT WEATHER ADVISORY... AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF SHERIDAN...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN...BIG HORN...STORY AND BANNER. TORRENTIAL RAINFALL OVER I-90 SOUTH OF SHERIDAN WILL MAKE TRAVEL DIFFICULT EXPECT PONDING OF WATER AND LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4475 10718 4492 10673 4456 10658 4456 10699 TIME...MOT...LOC 0000Z 209DEG 18KT 4466 10692 CHAMBERS
Special weather statement, Jun 5, 6:11 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
611 PM MDT FRI JUN 5 2015
MTZ032-060115-
CUSTER MT-
611 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 609 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24
MILES EAST OF TWELVE MILE DAM...OR 32 MILES SOUTHEAST OF MILES
CITY...MOVING NORTH AT 30 MPH.
NICKEL SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH
CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE
STREAMS AND DITCHES TO RISE QUICKLY ALONG WITH PRODUCING STANDING
WATER ON ROADS AND DRASTICALLY REDUCING VISIBILITY. THOSE LIVING
NEAR STREAMS SHOULD WATCH FOR QUICKLY RISING WATER AND BE PREPARED
TO TAKE ACTION IF NECESSARY.
LOCATIONS IMPACTED INCLUDE...
LOCATE AND MIZPAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4657 10544 4657 10524 4654 10524 4654 10509
4611 10510 4609 10542 4660 10548 4660 10545
TIME...MOT...LOC 0009Z 177DEG 24KT 4616 10526
TWHSpecial weather statement, Jun 5, 6:14 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
614 PM MDT FRI JUN 5 2015
MTZ031-032-060115-
NORTHERN ROSEBUD MT-CUSTER MT-
614 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 613 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF MCCLOUD...OR 18 MILES WEST OF TERRY...MOVING NORTH AT
20 MPH.
DIME SIZE HAIL AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS
STORM. TORRENTIAL RAINFALL WILL CAUSE STREAMS AND DITCHES TO RISE
QUICKLY ALONG WITH PRODUCING STANDING WATER ON ROADS AND DRASTICALLY
REDUCING VISIBILITY. THOSE LIVING NEAR STREAMS SHOULD WATCH FOR
QUICKLY RISING WATER AND BE PREPARED TO TAKE ACTION IF NECESSARY.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
ROSEBUD AND NORTHWESTERN CUSTER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4683 10583 4683 10562 4675 10562 4674 10557
4666 10558 4665 10551 4661 10611 4685 10614
4685 10609 4686 10608 4686 10583
TIME...MOT...LOC 0013Z 180DEG 20KT 4670 10568
TWHSpecial weather statement, Jun 5, 6:24 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
624 PM MDT FRI JUN 5 2015
MTZ031-060130-
NORTHERN ROSEBUD MT-
624 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 623 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF HILLSIDE...OR 35 MILES NORTH OF FORSYTH...MOVING
NORTH AT 15 MPH.
DIME SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH CAN
BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE STREAMS
AND DITCHES TO RISE QUICKLY ALONG WITH PRODUCING STANDING WATER ON
ROADS AND DRASTICALLY REDUCING VISIBILITY. THOSE LIVING NEAR STREAMS
SHOULD WATCH FOR QUICKLY RISING WATER AND BE PREPARED TO TAKE ACTION
IF NECESSARY.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
ROSEBUD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4684 10672 4684 10643 4671 10648 4672 10675
4686 10676 4686 10672
TIME...MOT...LOC 0023Z 186DEG 15KT 4678 10663
TWHSpecial weather statement, Jun 5, 6:41 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 641 PM MDT FRI JUN 5 2015 MTZ029-035-060145- MUSSELSHELL MT-YELLOWSTONE MT- 641 PM MDT FRI JUN 5 2015 ...SIGNIFICANT WEATHER ADVISORY... AT 638 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTH OF WORDEN...OR 28 MILES SOUTHEAST OF ROUNDUP...MOVING NORTH AT 10 MPH. DIME SIZE HAIL...TORRENTIAL RAINFALL AND WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE STREAMS AND DITCHES TO RISE QUICKLY ALONG WITH PRODUCING STANDING WATER ON ROADS AND DRASTICALLY REDUCING VISIBILITY. THOSE LIVING NEAR STREAMS SHOULD WATCH FOR QUICKLY RISING WATER AND BE PREPARED TO TAKE ACTION IF NECESSARY. THIS STORM WILL NOT EFFECT BILLINGS. LOCATIONS IMPACTED INCLUDE... MUSSELSHELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4618 10784 4619 10816 4660 10817 4657 10780 TIME...MOT...LOC 0038Z 194DEG 10KT 4625 10803 TWH
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:01 PM MDT | Special Weather Statement | BYZ | Sheridan | 44 min |
| Jun 5, 6:18 PM MDT | Severe Thunderstorm Warning | BYZ | Sheridan | 28 min |
| Jun 5, 9:41 PM MDT | Areal Flood Warning | BYZ | Sheridan | 24 hr |
Nearby
Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.